Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 235, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 26, 2011, 2:20 PM CDT for 4 counties in Alabama. It was in force for 40 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 2:20 PM CDT (19:20 UTC)
- Expired
- May 26, 2011, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:21 PM CDT | TSTM WND DMG | 3 S Speed, AL | A TREE WAS DOWN ACROSS PROVIDENCE ROAD SOUTH OF ROCKFORD. |
| May 26, 2:21 PM CDT | TSTM WND DMG | 5 Nnw Millbrook, AL | A FEW POWERLINES WERE DOWNED IN A COUPLE OF LOCATIONS. |
| May 26, 2:25 PM CDT | TSTM WND DMG | 1 Sse Mountain Creek, AL | THE TOP COVERING OF THE ROOF AT MARBURY HIGH SCHOOL WAS BLOWN OFF. TREES AND POWERLINES WERE ALSO REPORTED DOWN. |
| May 26, 2:30 PM CDT | TSTM WND DMG | 1 N Mountain Creek, AL | TREES AND POWERLINES WERE DOWNED AND A SHED WAS BLOWN DOWN ON COUNTY ROAD 23. |
| May 26, 2:34 PM CDT | HAIL 1 | 4 Wnw Mountain Creek, AL | |
| May 26, 2:37 PM CDT | TSTM WND DMG | Nw Higgins Ferry Park, AL | MINOR DAMAGE OCCURED TO A RANGER RESIDENCE IN HIGGINS FERRY PARK. |
| May 26, 2:48 PM CDT | TSTM WND DMG | 1 N Mountain Creek, AL | TREES AND POWERLINES WERE DOWNED AND A SHED WAS BLOWN DOWN ON COUNTY ROAD 23. |
| May 26, 2:48 PM CDT | TSTM WND DMG | 3 Nne Welona, AL | TWO TREES AND A POWERLINE WERE DOWNED IN THE COMMUNITY OF RICHVILLE. |
| May 26, 2:53 PM CDT | TSTM WND DMG | Cottage Grove, AL | A TREE WAS DOWN ACROSS A ROAD IN COTTAGE GROVE. |
| May 26, 2:58 PM CDT | TSTM WND DMG | 1 Ne Highway 9 And High, AL | 7 TO 8 TREES UPROOTED AND SNAPPED 8 MILES WEST OF ALEXANDER CITY. |
| May 26, 2:58 PM CDT | HAIL 1.75 | 1 Ne Highway 9 And High, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:15 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2103 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
445
WUUS54 KBMX 261920
SVRBMX
ALC001-021-037-051-262000-
/O.NEW.KBMX.SV.W.0235.110526T1920Z-110526T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AUTAUGA COUNTY IN ALABAMA...
EASTERN CHILTON COUNTY IN ALABAMA...
SOUTHERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
WESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 300 PM CDT
* AT 216 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES EAST OF BILLINGSLEY TO
WETUMPKA...AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
EQUALITY...ROCKFORD...MARBURY...SANTUCK...DEXTER...TEN CEDAR
ESTATES...WEOKA MILLS AND VERBENA.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 212...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3248 8624 3250 8625 3249 8627 3259 8667
3306 8660 3302 8656 3302 8652 3304 8652
3292 8600 3247 8617
TIME...MOT...LOC 1921Z 195DEG 31KT 3267 8661 3258 8621
$$
142 follow-up statements
338
WWUS54 KBMX 261930
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT THU MAY 26 2011
ALC001-021-037-051-262000-
/O.CON.KBMX.SV.W.0235.000000T0000Z-110526T2000Z/
CHILTON AL-COOSA AL-ELMORE AL-AUTAUGA AL-
230 PM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
AUTAUGA...WESTERN ELMORE...SOUTHERN COOSA AND EASTERN CHILTON
COUNTIES UNTIL 300 PM CDT...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF VERBENA TO
DEXTER...MOVING NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
EQUALITY...ROCKFORD...VERBENA...TITUS...WELONA...SPEED...HIGGINS
FERRY PARK...PENTONVILLE...GAP OF THE MOUNTAIN AND DOLLAR.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 193 THROUGH 208...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3264 8664 3305 8660 3302 8656 3302 8652
3304 8652 3292 8601 3290 8601 3251 8617
TIME...MOT...LOC 1930Z 195DEG 31KT 3275 8659 3265 8619
$$
14121
WWUS54 KBMX 261939
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
239 PM CDT THU MAY 26 2011
ALC001-261949-
/O.CAN.KBMX.SV.W.0235.000000T0000Z-110526T2000Z/
AUTAUGA AL-
239 PM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AUTAUGA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8616 3268 8641 3271 8641 3271 8648
3275 8662 3305 8660 3302 8656 3302 8652
3304 8652 3292 8601 3290 8601
TIME...MOT...LOC 1939Z 195DEG 31KT 3282 8656 3268 8617
$$
ALC021-037-051-262000-
/O.CON.KBMX.SV.W.0235.000000T0000Z-110526T2000Z/
CHILTON AL-COOSA AL-ELMORE AL-
239 PM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELMORE...SOUTHERN COOSA AND EASTERN CHILTON COUNTIES UNTIL 300 PM
CDT...
AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VERBENA TO DEXTER...MOVING NORTH
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
EQUALITY...ROCKFORD...WELONA...SPEED...HIGGINS FERRY PARK...
DOLLAR...PENTONVILLE...LYLE...NIXBURG AND LAY LAKE DAM.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 208...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8616 3268 8641 3271 8641 3271 8648
3275 8662 3305 8660 3302 8656 3302 8652
3304 8652 3292 8601 3290 8601
TIME...MOT...LOC 1939Z 195DEG 31KT 3282 8656 3268 8617
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:20 PM CDT, 2 hours earlier.
Area forecast discussion, May 26, 12:20 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT THU MAY 26 2011 .UPDATE...FOR 18Z TAFS. && .DISCUSSION... MAIN COLD FRONT NOW BEGINNING TO ENTER THE NORTHWESTERN PORTIONS OF THE AREA. RIGHT NOW WE ARE IN A WATCHING GAME AS THE FIRST WAVE OF STORMS HAVE MOVED NORTH OF THE AREA. THERE ARE SHOWERS AND THUNDERSTORMS DEVELOPING IN CENTRAL AND SOUTHERN MISSISSIPPI. AS THE UPPER LOW BEGINS TO MOVE MORE EAST-NORTHEAST THIS AFTERNOON THE MAIN DYNAMICS THAT HAVE BEEN IN PLACE FOR ANY TORNADO THREAT AT ALL WILL BEGIN TO LIFT OUT OF THE AREA AS WELL. IN FACT MID LEVEL LAPSE RATE ARE DECREASING ACROSS THE NORTH. WE WILL BE REMOVING TORNADO THREATS FROM THE HWO WITH THE UPDATE THIS MORNING. THE SEVERE POTENTIAL REMAINS POSSIBLE AREAWIDE. LOOKING AT MUCAPES THEY ARE RIGHT AROUND 2000 WITH SBCAPES GOING FROM 2000 NORTH TO 3000 SOUTHEAST. LOWEST LI VALUES ARE ACROSS THE SOUTH AS WELL. WILL POSSIBLY NEED TO EXTEND THE SEVERE THUNDERSTORM WATCH FURTHER SOUTH WITH THE DAYTIME HEATING...BUT WILL CONTINUE TO WATCH AND MONITOR RADAR TRENDS FOR THIS. AS FOR THE UPDATE...MADE SOME ADJUSTMENTS TO THE WEATHER GRIDS AS WELL AS MODIFIED THE TEMPERATURE TRENDS. UPDATES HAVE BEEN SENT. && .AVIATION... 12Z TAF DISCUSSION. SLOW MOVING COLD FRONT WILL PUSH INTO AREA THIS AFTERNOON AND EVENING WITH SHRA AND TSRA FORMING ACROSS THE AREA IN ADVANCE OF THE FRONT. EXPECT SCATTERED TO NUMEROUS TSRA INTO THE EVENING BUT TIMING FOR INDIVIDUAL TAF SITES IS DIFFICULT SO WILL CARRY TEMPO GROUPS INDICATING ANTICIPATED BEST WINDOW OF OPPORTUNITY. SOME TSRA COULD BECOME STRONG WITH STRAIGHT LINE WINDS AND HAIL THE MAIN CONCERN. EXPECT TSRA TO DIMINISH AFTER 00Z AS WE LOSE DAYTIME HEATING AND SOMEWHAT DRIER MORE STABLE AIR SPREADS INTO AREA BEHIND FRONT. GUIDANCE CONTINUES TO INDICATE IFR CONDITIONS DEVELOPING TOWARD 12Z AND WITH TROUGHINESS HANGING IN THE AREA SEE NO REASON TO DISCOUNT THIS HAPPENING. WILL INDICATE IFR CONDS 10Z-14Z TIME FRAME WITH CONDITIONS IMPROVING RAPIDLY AFTER THAT TIME AS MOIST NEAR SURFACE LAYER MIXES OUT. GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL DIMINISH AFTER 00Z AND GRADUALLY SHIFT TO MORE WESTERLY OR NORTHWESTERLY DIRECTION BY 12Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 41 && .PREV DISCUSSION... /ISSUED 639 AM CDT THU MAY 26 2011/ DISCUSSION... BEHIND THE FRONT ON FRIDAY...ALTHOUGH THE FLOW IS WEAK SHOULD HAVE ONE DAY OF WEST/NORTHWEST THEN VARIABLE FLOW AND NEAR NORMAL TEMPERATURES FOR LATE MAY IN THE LOWER TO MID 80S. HOWEVER...BY SATURDAY...THE FLOW TURNS BACK AROUND AS A WARM FRONT MOVES WELL TO THE NORTH OF THE AREA...A HIGH BUILDS OVER THE EASTERN UNITED STATES WITH WARM HUMID SOUTHERLY FLOW AROUND THE BACKSIDE OF THIS HIGH. IN THE MEANTIME...BRIEF UPPER NORTHWEST FLOW THAT HELPS THE FRONT INITIALLY TURNS ZONAL AND THEN SOUTHWEST BRIEFLY AS A HUGE HIGH PRESSURE RIDGE DEVELOPS ACROSS THE EASTERN U.S. FOR THE FIRST PART OF NEXT WEEK EXPANDING TO THE WEST SOME BY MID WEEK. THIS MEANS A RETURN TO HOT ABOVE NORMAL UPPER 80S INTO THE 90S STARTING OVER THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. 08/MNK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 83 60 83 59 89 / 70 50 10 10 10 ANNISTON 83 61 83 60 89 / 70 50 20 10 10 BIRMINGHAM 84 61 83 62 90 / 70 50 10 10 10 TUSCALOOSA 86 59 84 61 92 / 70 30 10 10 10 CALERA 84 61 84 62 90 / 70 40 10 10 10 AUBURN 85 63 84 63 88 / 30 40 20 10 10 MONTGOMERY 86 64 87 64 91 / 40 40 10 10 10 TROY 88 64 86 62 90 / 30 30 20 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 16/08/27
Hazardous weather outlook, May 26, 11:34 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1134 AM CDT THU MAY 26 2011 ALZ011>015-017>050-270200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1134 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA THROUGH THE EARLY EVENING HOURS AS A COLD FRONT APPROACHES THE AREA. THE SEVERE ACTIVITY WILL BE MAINLY ALONG AND EITHER SIDE OF THE I-59 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS... LARGE HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TODAY.
In the hours before
Special weather statement, May 26, 8:41 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
841 AM CDT THU MAY 26 2011
ALZ018>020-261430-
CALHOUN AL-CHEROKEE AL-ETOWAH AL-
841 AM CDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ETOWAH...CHEROKEE AND
NORTHEASTERN CALHOUN COUNTIES UNTIL 930 AM CDT...
AT 837 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WEAVER...OR NEAR JACKSONVILLE...MOVING NORTHEAST AT
45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PIEDMONT...
CENTRE...
CEDAR BLUFF...
TENNALA...
MOSHAT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3419 8543 3411 8542 3374 8578 3381 8591
3432 8572
TIME...MOT...LOC 1341Z 211DEG 38KT 3384 8580
14Special weather statement, May 26, 1:20 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT THU MAY 26 2011
ALZ017>019-026-261900-
BLOUNT AL-CALHOUN AL-ETOWAH AL-ST. CLAIR AL-
120 PM CDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR...WESTERN ETOWAH...
SOUTHEASTERN BLOUNT AND NORTHWESTERN CALHOUN COUNTIES UNTIL 200 PM
CDT...
AT 120 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORM NEAR SPRINGVILLE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RAINBOW CITY...
MARKTON...
GADSDEN...
ASHVILLE...
RAGLAND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3384 8582 3369 8618 3370 8619 3368 8621
3359 8643 3382 8657 3417 8609
TIME...MOT...LOC 1820Z 237DEG 27KT 3378 8639
10/ARMSpecial weather statement, May 26, 1:27 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 PM CDT THU MAY 26 2011
ALZ020-261915-
CHEROKEE AL-
127 PM CDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 215 PM
CDT...
AT 127 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TENNALA...OR NEAR CENTRE...MOVING NORTHEAST AT 25
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CENTRE...
CEDAR BLUFF...
TENNALA...
SAND ROCK...
MOSHAT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3416 8543 3399 8541 3399 8574 3409 8580
3413 8579 3411 8584 3421 8583 3441 8549
TIME...MOT...LOC 1827Z 233DEG 23KT 3412 8572
10/ARMSpecial weather statement, May 26, 1:35 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 PM CDT THU MAY 26 2011
ALZ015-024-261915-
JEFFERSON AL-WALKER AL-
135 PM CDT THU MAY 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND
NORTHWESTERN JEFFERSON COUNTIES UNTIL 215 PM CDT...
AT 134 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHWEST OF GORGAS STEAM PLANT...OR 14 MILES
SOUTH OF CORDOVA...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORA...
SUMITON...
GARDENDALE...
GORGAS...
GORGAS STEAM PLANT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3382 8695 3366 8675 3347 8725 3350 8727
3351 8726 3351 8729 3355 8732 3359 8732
3359 8735 3361 8738 3387 8703
TIME...MOT...LOC 1834Z 233DEG 24KT 3360 8722
10/ARMLocal storm report, May 26, 1:40 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL CENTRE 34.15N 85.67W
05/26/2011 E1.00 INCH CHEROKEE AL TRAINED SPOTTER
&&
JTALLEYLocal storm report, May 26, 1:47 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL CENTRE 34.15N 85.67W
05/26/2011 E1.75 INCH CHEROKEE AL PUBLIC
GOLFBALL SIZE HAIL REPORTED IN CENTRE.
&&
16The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:56 PM CDT | Special Weather Statement | BMX | Marion | 49 min |
| May 25, 11:25 PM CDT | Special Weather Statement | BMX | Lamar | 50 min |
| May 25, 11:35 PM CDT | Special Weather Statement | BMX | Winston | 40 min |
| May 26, 12:18 AM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 42 min |
| May 26, 12:32 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 28 min |
| May 26, 12:50 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 14 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 38 min |
| May 26, 2:10 AM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 50 min |
| May 26, 2:40 AM CDT | Special Weather Statement | BMX | Fayette | 50 min |
| May 26, 2:49 AM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 41 min |
| May 26, 3:20 AM CDT | Special Weather Statement | BMX | Walker | 40 min |
| May 26, 7:43 AM CDT | Special Weather Statement | BMX | Coosa | 47 min |
| May 26, 7:48 AM CDT | Special Weather Statement | BMX | Marion | 27 min |
| May 26, 8:41 AM CDT | Special Weather Statement | BMX | Calhoun, Cherokee | 49 min |
| May 26, 12:21 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 24 min |
| May 26, 1:07 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 38 min |
| May 26, 1:14 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 46 min |
| May 26, 1:20 PM CDT | Special Weather Statement | BMX | Etowah, St. Clair | 40 min |
| May 26, 1:27 PM CDT | Special Weather Statement | BMX | Cherokee | 48 min |
| May 26, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 43 min |
| May 26, 1:35 PM CDT | Special Weather Statement | BMX | Jefferson | 40 min |
| May 26, 1:37 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 23 min |
| May 26, 1:52 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lowndes, Montgomery | 38 min |
| May 26, 1:56 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 49 min |
| May 26, 2:10 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 33 min |
| May 26, 2:16 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 119 min |
| May 26, 2:28 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 32 min |
| May 26, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 44 min |
| May 26, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Montgomery | 13 min |
| May 26, 2:51 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 24 min |
| May 26, 2:52 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 23 min |
| May 26, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 18 min |
| May 26, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 40 min |
| May 26, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 45 min |
| May 26, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 24 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 25 min |
| May 26, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair | 39 min |
| May 26, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 35 min |
| May 26, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 45 min |
| May 26, 3:51 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 24 min |
| May 26, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 26 min |
| May 26, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 36 min |
| May 26, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair | 52 min |
| May 26, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 52 min |
| May 26, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.